MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX824T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that both valves are permeable.During the permeability test bloody liquid were flushed out.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical position.The results show that the valves operate within the permissible tolerance in their respective relevant position.Adjustment test: during the adjustment test it was determined that the progav 2.0 but not the m.Blue is adjustable in all pressure ranges.Braking force and brake function test: the brake function test has shown that the brake function works as expected with both valves and that the braking force of the progav 2.0 is within the specified tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine that the m.Blue is not adjustable.The deposits visible in the valve are the cause of the functional impairment.Deposits caused by natural substances in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can impair the integrity of the valve.Furthermore, we can detect visible deposits in the progav 2.0.These deposits did not affect the technical properties at the time of testing.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that an m.Blue plus (#fx824t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system showed an over-drainage.The patient underwent a revision procedure performed on (b)(6) 2024.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 41 years.Weight: 60 kgs.Height: 170 cm.Gender: male.

Brand Name
M.BLUE PLUS SYS W/CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19670488
Report Number3004721439-2024-00184
Device Sequence Number6964740
Product Code JXG
UDI-Device Identifier04041906504830
UDI-Public4041906504830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX824T
Device Catalogue NumberFX824T
Device Lot Number20070004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight60 KG